Alert archive / Minnesota / Special Weather Statements in 2011
Special Weather Statement, NWS Twin Cities, MN
NWS Twin Cities, MN issued this special weather statement at Jul 9, 2011, 2:26 AM CDT for Mille Lacs County, Minnesota. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 9, 2011, 2:26 AM CDT (07:26 UTC)
- Expired
- Jul 9, 2011, 3:15 AM CDT
- In force
- 49 min
- Issued by
- NWS Twin Cities, MN
County Mille Lacs County, MN
The radar
The Duluth radar (KDLH), 126 km from the middle of the area, began a volume at 07:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 7.4 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2258 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- -13 m²/s²
- 0-3 km storm-relative helicity
- 40 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
555
WWUS83 KMPX 090726
SPSMPX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
226 AM CDT SAT JUL 9 2011
MNZ043>045-090815-
KANABEC-MILLE LACS-MORRISON-
226 AM CDT SAT JUL 9 2011
AT 225 AM CDT...WEATHER SERVICE RADAR WAS TRACKING A STRONG
THUNDERSTORM NEAR BAYVIEW. THIS STORM WAS MOVING NORTHEAST AT 35 MPH.
PEA SIZE HAIL AND WINDS UP TO 40 MPH ARE EXPECTED WITH THIS STORM.
* LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
ONAMIA.
BAYVIEW.
ISLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER AND MOVE OFF LAKE MILE LACS...AND STAY AWAY FROM
WINDOWS UNTIL THE STORM HAS PASSED.
&&
LAT...LON 4625 9342 4617 9342 4616 9337 4615 9337
4595 9358 4606 9382 4624 9380 4625 9379
4626 9344
TIME...MOT...LOC 0725Z 214DEG 29KT 4610 9363
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this special weather statement went out at Jul 8, 11:33 PM CDT, 2 hours 53 minutes earlier.
Area forecast discussion, Jul 8, 11:33 PM CDT, 2 hours 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 1133 PM CDT FRI JUL 8 2011 .UPDATE... UPDATED FOR AVIATION DISCUSSION BELOW. && .DISCUSSION... /ISSUED 325 PM CDT FRI JUL 8 2011/ PRETTY UNSETTLED PATTERN THROUGH MOST OF FORECAST PERIOD...WITH NOT MANY OPPORTUNITIES TO INDICATE DRY PERIODS OF ANY LENGTH OF TIME. ISOLATED CONVECTION HAS BEEN DEVELOPING LAST FEW HOURS IN SC MN WHERE AIRMASS HAS BECOME MODERATELY UNSTABLE IN A LOW SHEAR ENVIRONMENT WITH VERY WEAK STEARING WINDS. THUS MAY SEE SOME ISOLATED RAINFALL AMOUNTS IN THE ONE INCH RANGE FROM SOME OF THESE CELLS. THEY HAVE BEEN DEVELOPING ALONG WEAK CONVERGENT BOUNDARY WHICH WILL BECOME A WARM FRONT AS IT BEGINS TO DRIVE NORTH OVERNIGHT. MORE WIDESPREAD CONVECTION WILL BEGIN TO AFFECT NW CWA TOWARD 06Z AND MUCH OF CWA ARND 12Z. SHOWERS AND TSTMS HAVE BEEN STEADILY PUSHING ENE ACROSS W AND CNTRL NODAK AHEAD OF SHORTWAVE MOVING OUT OF E MT. EXPECT POSSBLE MCS DEVLOPMENT TONIGHT IN E NODAK/NW MN IN NOSE OF STRENGTHENING LLJ. THE BULK OF THESE STORMS SHOULD REMAIN NORTH OF CWA WHERE BETTER FORCING AHEAD OF SHORTWAVE AND ASSISTANCE FROM STRONG 200-300 MB DIVG. HOWEVER...PCPN SHOULD ALSO DEVELOP SOUTHWARD OVERNIGHT IN NW/SE ORIENTED TKNS FIELD AHEAD OF TROUGH. CONCERN FOR TMRW IS WITH AMOUNT OF CLOUD COVER AND SHWRS/TSTMS ACROSS AREAS WHICH WILL MAKE FOR A TRICKY TEMPERATURE FORECAST AS WELL AS FORECAST OF ANY SVR TSTMS IN THE AFTERNOON. IF WE GET SOME BREAKS MAY SEE A STRENGTHENING OF SOME STORMS IN CNTL/E MN IN THE AFTN. ALSO COULD SOME TSTMS TO DVLP IN E SODAK/WC MN IN THE AFTN NEAR WEAK SURFACE FRONT. GENERALLY TRENDED DOWNWARD A BIT FOR MAX TEMP FOR TMRW WITH EXPECTED CLOUD COVER. NA/GFS BIT DIFFERENT ON TIMING BUT BOTH BRING ANOTHER WAVE THROUGH SUNDAY/SUNDAY NIGHT WHICH WILL KEEP POPS IN THE 40-50% RANGE. PWATS ALSO INCREASE TO NEARLY 2 INCHES IN S MN AHD OF THIS WAVE...SO SOME HEAVY RAINS A POSSIBILITY. FLOW FINALLY BECOMES MORE NW IN THE WAKE OF THIS TROUGH WHICH SHOULD GIVE AS PERIOD OF MINIMAL POPS MONDAY INTO TUESDAY WITH GFS SOLUTION. ECMWF AGAIN RETURNS RAINS TO S MN ALREADY TUES MRNG SO KEPT THE CURRENT SLIGHT CHANCE ACROSS THE SC. PATTERN THEN LOOKS QUITE WARM AND UNSETTLED THRU MUCH OF UPCOMING WEEK IN SW FLOW. && .AVIATION.../06Z TAF ISSUANCE/ THE MAIN FORECAST CONCERN ARE THUNDERSTORM CHANCES OVERNIGHT INTO DAYBREAK SATURDAY. THE LATEST IR SATELLITE LOOP SHOWED A COUPLE OF CLUSTERS OF THUNDERSTORMS OVER NORTH DAKOTA WITH SPARSELY SHRA/TSRA OVER THE EASTERN ROCKIES INTO SOUTH DAKOTA. HIGH PRESSURE RIDGE CENTERED OVER THE NATION MIDSECTION...WILL CONTINUE TO HINDER THUNDERSTORMS FROM ORGANIZING OVER THE UPPER MIDWEST...ESPECIALLY SOUTH OF INTERSTATE 94 TONIGHT. WEAK COLD FRONT WILL SLOWLY SLIDE EAST OVER THE WESTERN GREAT LAKES DURING THE DAY ON SATURDAY. SCATTERED THUNDERSTORMS ARE LIKELY TO DEVELOP CLOSE TO THE FRONTAL BOUNDARY. THE FRONT BOUNDARY EXPECTED TO LAG WEST OF THE TWIN CITIES SATURDAY AFTERNOON. THE SECOND CONCERN IS SEVERE WEATHER POTENTIAL OVER EASTERN MN AND WESTERN WISCONSIN. CEILINGS LOWERING TO 2500-3500 FEET AGL IN RAIN AND THUNDERSTORMS OVER PARTS OF CENTRAL MN AFTER 300 AM. CEILINGS IN GENERAL LOWERING AROUND 4000 FEET AGL IN ISOLATED AND SCATTERED THUNDERSTORMS. CONDS IMRPOVING OVER WESTERN MN...BECOMING SCATTERED CLOUDS AT OR ABOVE 5000 FEET. KMSP... SCATTERED OR BROKEN MID CLOUDS AT OR ABOVE 6000 FEET AGL OVERNIGHT. ISOLATED SHRA DEVELOPING DURING THE MORNING. CHANCE OF MORE THUNDERSTORMS DURING THE AFTERNOON/EVENING SATURDAY WITH CEILING HEIGHTS LOWERING AROUND 5000 FEET AGL. && .MPX WATCHES/WARNINGS/ADVISORIES... MN...NONE. WI...NONE. && BAP/JM
Hazardous weather outlook, Jul 9, 12:40 AM CDT, 1 hour 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 1240 AM CDT SAT JUL 9 2011 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 091015- DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA- REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH- WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK- ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE- 1240 AM CDT SAT JUL 9 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTHERN MINNESOTA... AND WEST CENTRAL WISCONSIN. .DAY ONE...TONIGHT THE CHANCE FOR THUNDERSTORMS WILL INCREASE ACROSS WESTERN AND PORTIONS OF CENTRAL MINNESOTA. SOME OF THESE STORMS MAY BE STRONG TO SEVERE WITH THE POTENTIAL FOR LARGE HAIL OR DAMAGING WINDS. THE BETTER CHANCES FOR SEVERE WEATHER WILL BE IN THE DAKOTAS...BUT THESE STORMS ARE EXPECTED TO MOVE EAST WITH TIME OVERNIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ACROSS MUCH OF THE OUTLOOK AREA ON BOTH SATURDAY AND SUNDAY. IF SEVERE THUNDERSTORMS DO DEVELOP...THE PRIMARY THREATS WOULD BE LARGE HAIL AND DAMAGING WINDS. THE UNCERTAINTY ON THE COVERAGE OF THUNDERSTORMS THIS WEEKEND EXISTS...SO CONTINUE TO MONITOR FUTURE OUTLOOKS AND FORECASTS. IN ADDITION...THERE IS A THREAT OF HEAVY RAINFALL ACROSS THE OUTLOOK AREA. WESTERN MINNESOTA WOULD BE MOST SUSCEPTIBLE TO FLOODING DUE TO RECENT RAINFALL. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAYBE NEEDED LATER TONIGHT OVER WEST CENTRAL MINNESOTA...AND AGAIN OVER SOUTHERN MINNESOTA LATE SATURDAY AFTERNOON AND EVENING.
In the hours before
Special weather statement, Jul 9, 2:26 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
226 AM CDT SAT JUL 9 2011
MNZ043>045-090815-
KANABEC-MILLE LACS-MORRISON-
226 AM CDT SAT JUL 9 2011
AT 225 AM CDT...WEATHER SERVICE RADAR WAS TRACKING A STRONG
THUNDERSTORM NEAR BAYVIEW. THIS STORM WAS MOVING NORTHEAST AT 35 MPH.
PEA SIZE HAIL AND WINDS UP TO 40 MPH ARE EXPECTED WITH THIS STORM.
* LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
ONAMIA.
BAYVIEW.
ISLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER AND MOVE OFF LAKE MILE LACS...AND STAY AWAY FROM
WINDOWS UNTIL THE STORM HAS PASSED.
&&
LAT...LON 4625 9342 4617 9342 4616 9337 4615 9337
4595 9358 4606 9382 4624 9380 4625 9379
4626 9344
TIME...MOT...LOC 0725Z 214DEG 29KT 4610 9363Nearby
Special Weather Statements in Minnesota, 2011Every special weather statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.